MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM

DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM
Catalog Number 8267.VIT20
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the test we did not find any issues in and on the vitrectome.When there is less or no aspiration , air bubbles come out of the outer knife if the vitrectome is cutting.This issue we have to investigate.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(4)) during a tele-conference on (b)(6) 2017.Assuming worst case during surgery, air bubbles observed at the probe.This may cause injury to the patient.Hence it is reportable.The risk is possible injury by microbial, viral or prion infection (patient harm).All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
Bubbles on the tip during surgery.

Brand Name
DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM
Common Device Name
DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7514034
Report Number1222074-2018-00129
Device Sequence Number1528670
Product Code HQE
UDI-Device Identifier08717872019109
UDI-Public08717872019109
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/21/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8267.VIT20
Device Lot Number2000370861
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2015
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1